MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number ASDB-25-015-S
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The snare was returned with the snare head retracted into the sheath.When the handle of the device was manipulated, the snare head would not advance.A visual inspection of the snare head found the snare head was misshaped and was preventing the snare head from extending outside the sheath.The sheath was removed from the device so that the snare head could be investigated.The snare head was confirmed to be misshaped.Further, it was found during the evaluation of the snare wire cannula that is soldered to the snare wire was not in the correct location.The position of this cannula could have contributed to the snare head becoming misshaped during use.The cannula on the complaint device was measured from the distal end of the snare wire, and did not meet the specification.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the investigation determined that the device did not meet manufacturing specification.During the manufacturing process for the forming wire, the cannula was not placed at the correct location prior to being soldered to the forming wire.A recall (053-r) was initiated on 20-dec-2018 due to an increasing trend of complaints related to inability to retract.A corrective action has also been initiated to reduce occurrences for snare head retraction difficulties for acusnare polypectomy snare devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an colonic endoscopic mucosal resection (emr), the physician used a cook acusnare polypectomy snare.The snare tip looped and they were unable to close during the procedure.There was no patient harm (subject of this report).They attempted to finish with another device of a different size and the same thing happened (see related emdr 1037905-2018-00609).When that failed, used a another manufacturer's snare to finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8199693
Report Number1037905-2018-00608
Device Sequence Number137926
Product Code KNS
UDI-Device Identifier00827002226494
UDI-Public(01)00827002226494(17)210822(10)W4105329
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Catalogue NumberASDB-25-015-S
Device Lot NumberW4105329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Initial Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1